I am taking the following medications sotalol 80mg every 12 hours, lasix 20mg once daily, aspirin 325mg daily, allegra every 12 hours (during hay fever season). My question is, since potassium levels can be depleted by lasix and low potassium levels can cause heart rhythm problems while taking sotalol, how often should I have these levels checked? Potassium has been checked twice in the last 9 months. The first time it was 3.8 the second it was 4.0. Thanks for your assistance.
The answer to your question would depend on how stable your potassium levels have been over the past 9 months. Were these numbers the high levels, low levels or right in the average. I would probably check another 2 levels in the next 2 months. If both of these are also in the normal range then you probably can drop back to checking twice a year.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.